The FDA has issued warnings about the using the fentanyl transdermal system, an adhesive patch that delivers a powerful narcotic through the skin. Fentanyl is an opioid, a class of potentpain medicines that includes hydrocodone, oxycodone, and morphine, and can easily cause an overdose if the instructions are not followed carefully. For instance:
- Wrongful prescribing.The FDA recommends that fentanyl patches should only be prescribed to cancer patients. However, many people have died or suffered serious side effects after their doctorsprescribed the patch for minor pain issues or did not check if the patient was opioid-intolerant.
- Improper counseling. Patients who were not counseled on the proper use of the patches were likely to suffer an overdose of fentanyl. Many were confused about when to apply the patches, how often to replace them, or they applied heat to the area around the patch--all of which could cause dangerously high levels of fentanyl in the blood.
If you have suffered a medication overdose due to a pharmacy mistake, our Texas pharmacy error attorneyscan get you the compensation you deserve. Call Kennedy Hodges today at 888-526-7616 to receive a FREE case evaluation, or simply submit the contact form on this page.
Want more information? Click the link above and we’ll send you a complimentary copy of our report, How to Make Pharmacies Pay for Injuries Caused by Medication Errors.